Alert archive / Nebraska / River Flood Warnings in 2016
River Flood Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Apr 20, 2016, 7:05 PM CDT for Saunders County, Nebraska. It took effect at Apr 20, 2016, 9:06 PM CDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2016, 7:05 PM CDT (00:05 UTC)
- In effect from
- Apr 20, 2016, 9:06 PM CDT
- Expired
- Apr 22, 2016, 11:21 AM CDT
- In force
- 38 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saunders County, NE
The radar
The Omaha radar (KOAX), 24 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wahoo Creek at Ithaca (ITHN1). The gauge peaked at 19.04 ft at Apr 20, 2016, 11:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 20.5 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06804000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
450 WGUS43 KOAX 210005 FLWOAX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 705 PM CDT WED APR 20 2016 ...The National Weather Service in Omaha has issued a flood warning for the following river in Nebraska... Wahoo Creek At Ithaca affecting Saunders County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through areas where water covers the road. The water depth may be too great to allow your vehicle to pass safely. Turn around...don't drown! Additional information is available at: http://www.water.weather.gov/ahps2/index.php?wfo=oax && NEC155-211205- /O.NEW.KOAX.FL.W.0002.160421T0206Z-160422T1621Z/ /ITHN1.1.ER.160421T0206Z.160421T1200Z.160421T2221Z.NR/ 705 PM CDT WED APR 20 2016 The National Weather Service in Omaha has issued a * Flood Warning for The Wahoo Creek At Ithaca. * until Friday morning...or until the warning is cancelled. * At 6:15 PM Wednesday the stage was 17.5 feet...or 1.5 feet below flood stage. * Flood stage is 19.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by tonight and continue to rise to near 20.3 feet by after midnight tomorrow the river will fall below flood stage by tomorrow afternoon. * Impact...at 21.0 feet...Homes near the gage site may be threatened with the flood waters. && LAT...LON 4118 9659 4119 9657 4110 9644 4109 9646 $$
1 follow-up statement
426
WGUS83 KOAX 210913
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
413 AM CDT THU APR 21 2016
...The Flood Warning is cancelled for the following river...
Wahoo Creek At Wahoo affecting Saunders County.
Wahoo Creek At Ithaca affecting Saunders County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
NEC155-210943-
/O.CAN.KOAX.FL.W.0001.000000T0000Z-000000T0000Z/
/WOON1.1.ER.000000T0000Z.160420T2200Z.000000T0000Z.NO/
413 AM CDT THU APR 21 2016
The Flood Warning is cancelled for
The Wahoo Creek At Wahoo.
* Flood stage is 21.0 feet.
* Impact...at 21.0 feet...At this level County Road J downstream of
Wahoo begins to flood.
&&
LAT...LON 4120 9669 4121 9661 4119 9657 4118 9659
4119 9662 4118 9668
$$
NEC155-210943-
/O.CAN.KOAX.FL.W.0002.000000T0000Z-160422T1621Z/
/ITHN1.1.ER.160421T0300Z.160421T0330Z.160421T0455Z.NO/
413 AM CDT THU APR 21 2016
The Flood Warning is cancelled for
The Wahoo Creek At Ithaca.
* At 3:15 AM Thursday the stage was 17.8 feet...or 1.2 feet below
flood stage.
* Flood stage is 19.0 feet.
* Fell below flood stage at 11:55 PM Wednesday.
* Forecast...The river will continue to fall to 11.2 feet by tomorrow
morning.
* Impact...at 18.0 feet...Minor lowland flooding begins.
&&
LAT...LON 4118 9659 4119 9657 4110 9644 4109 9646
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:17 PM CDT, 48 minutes earlier.
Area forecast discussion, Apr 20, 6:17 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 617 PM CDT WED APR 20 2016 .SHORT TERM...(TONIGHT THROUGH SATURDAY) ISSUED AT 333 PM CDT WED APR 20 2016 EARLY AFTERNOON WATER VAPOR IMAGERY INDICATED THE CENTER OF THE UPPER LOW WAS LOCATED OVER E-CNTRL NEB/W-CNTRL IA AND WAS BECOMING VERTICALLY STACKED. THE BEST JUXTAPOSITION OF LARGE-SCALE FORCING FOR ASCENT...STRONG FRONTAL CIRCULATION AND WEAKER STATIC STABILITY WAS LOCATED OVER NORTHEAST NEB WHERE RAINFALL...SOME MODERATE...CONTINUES. AS THIS SYSTEM STARTS TO FILL THIS EVNG SHORT TERM MODELS ARE IN GOOD AGREEMENT THAT THE SYSTEM WILL SHIFT SEWD TOWARD SRN IA/NRN MO BY THU MRNG. THUS THE AREA OF RAIN OVER NORTHEAST NEB WILL SHIFT SEWD THROUGH ERN NEB AND WRN IA OVERNIGHT WHILE WEAKENING IN INTENSITY. WE WILL STILL LIKELY SEE SOME QUARTER TO HALF IN RAINFALL TOTALS OVERNIGHT THROUGH AS THIS BAND TRACKS TO THE SE. WE HAVE KEPT SOME POPS IN THE FORECAST THROUGH THU AFTN FOR SOME ISO SHRA ACTIVITY WITH STEEP MID-LEVEL LAPSE RATES AND SUFFICIENT MOISTURE FOR SOME ISO SHRA PER POINT FORECAST SOUNDINGS. AS THE SFC RIDGE AXIS CROSSES THE CWA ON THU NIGHT AND INTO THE DAY ON FRI WE MAY SOME FOG DEVELOP...ALONG WITH SOME FAIRLY CHILLY TMPS...ESPECIALLY ACROSS THE NORTHERN CWA. ONCE THIS SYSTEM EXITS TO THE SOUTHEAST ON THURSDAY HEIGHT RISES AND WARMER TMPS SHOULD BE THE STORY HEADING INTO THE WEEKEND. RETURN FLOW WILL START ON FRI AND CONT THROUGH THE DAY ON SAT AHEAD OF UPPER LEVEL SYSTEM AND ASSOCIATED CDFNT FOR SUNDAY. MIXING TO JUST SHY OF 850 MB SEEMS REASONABLE BOTH DAYS...WHICH YIELDED HIGHS VERY CLOSE TO GOING FORECAST AND FEW CHANGES WERE MADE. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 333 PM CDT WED APR 20 2016 A STRONGER LOW-LEVEL JET WILL DEVELOP AHEAD THE PREVIOUSLY MENTIONED UPPER LEVEL SYSTEM ON SAT NIGHT. ALL MODELS INDICATE ISENTROPIC UPGLIDE AND SOME LOWERING OF THE COND PRES DEF. IT APPEARS FOR THE LARGE PART THOUGH THAT THE CWA WILL BE DRY ON SAT NIGHT WITH MOISTURE QUALITY GENERALLY LACKING AND WARMING TEMPERATURES ALOFT. HAVE MAINTAINED SOME SCHC POPS IN THE NORTHWEST ON SUN NIGHT FOR AN ISO SHRA OR TWO ABOVE THE DEVELOPING EML IN THE REGION OF STEEPER MID-LEVEL LAPSE RATES. THE GFS APPEARS TOO FAST IN THE FRONTAL PROGRESSION ON SUN AND PREFER A GEFS/EC/GEM TIMING OF THE FRONT. MODIFIED GULF MOISTURE WILL CONT TO ADVECT INTO THE AREA ON SUN WITH SOME LOWER TO MID 50 DEWS LIKELY BY AFTERNOON. THIS ALONG WITH SEASONABLY STEEP MID-LEVEL LAPSE RATES SHOULD ALLOW FOR SOME MARGINAL INSTABILITY TO DEVELOP. NOT OVERLY EXCITED WITH THUNDERSTORM CHANCES ALONG THE FRONT GIVEN THE MOISTURE QUALITY BUT GIVEN THE TIME OF YEAR AND FRONT IN THE AREA WILL MAINTAIN SOME LOW-CHC POPS. THIS FRONT DROPS SOUTH OF OUR AREA ON MON AND WE SHOULD SEE DRY WEATHER THROUGH MONDAY NIGHT BEFORE THE NEXT UPPER LEVEL SYSTEM STARTS TO HEAD TOWARD THE CNTRL PLAINS ON TUE. THIS MAY SPREAD SOME RAIN INTO THE AREA BY LATE TUE...AND ESPECIALLY INTO THE DAY ON TUE NIGHT AND WED. && .AVIATION...(00Z TAFS FOR KOMA...KLNK...KOFK THROUGH 00Z FRIDAY) ISSUED AT 620 PM CDT WED APR 20 2016 FOR THE MOST PART...EXPECT MVFR CEILINGS. CURRENTLY KLNK WAS VFR BUT EXPECT LOWER CLOUDS TO MOVE BACK INTO THE AREA AS AREA OF PCPN SHIFTS SEWD. CONDITIONS WILL SLOWLY IMPROVE THU MORNING AS PCPN COVERAGE DECREASES AND TEMPS WARM SLIGHTLY. COULD SEE SCT -SHRA THU...ESPECIALLY LATE MORNING AND AFTN...BUT LEFT OUT OF TAFS FOR NOW. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...BOUSTEAD LONG TERM...BOUSTEAD AVIATION...MILLER
Hazardous weather outlook, Apr 20, 4:13 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 413 PM CDT WED APR 20 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-211115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 413 PM CDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH MONDAY. A FEW STRONG STORMS COULD OCCUR SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY.
Nearby
River Flood Warnings in Nebraska, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.